Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Population models with quasi-constant-yield harvest rates

1. Department of Mathematics, Ryerson University, Toronto, Ontario, M5B 2K3, Canada
2. School of Mathematical Sciences and Centre for Computational Systems Biology, Fudan University, Shanghai 200433, China

One-dimensional logistic population models with quasi-constant-yield harvest rates are studied under the assumptions that a population inhabits a patch of dimensionless width and no members of the population can survive outside of the patch. The essential problem is to determine the size of the patch and the ranges of the harvesting rate functions under which the population survives or becomes extinct. This is the first paper which discusses such models with the Dirichlet boundary conditions and can tell the exact quantity of harvest rates of the species without having the population die out. The methodology is to establish new results on the existence of positive solutions of semi-positone Hammerstein integral equations using the fixed point index theory for compact maps defined on cones, and apply the new results to tackle the essential problem. It is expected that the established analytical results have broad applications in management of sustainable ecological systems.

  Figure/Table
  Supplementary
  Article Metrics

References

[1] H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM. Rev., 18 (1976): 620-709.

[2] V. Anuradha,D. D. Hai,R. Shivaji, Existence results for superlinear semipositone BVP's, Proc. Amer. Math. Soc., 124 (1996): 757-763.

[3] J. E. M. Baillie, C. Hilton-Taylor and S. N. Stuart, eds., IUCN red list of threatened species, A Global Species Assessment, IUCN, Gland, Switzerland, Cambridge, UK, 2004.

[4] F. Brauer,D. A. Sánchez, Constant rate population harvesting: Equilibrium and stability, Theor. Popula. Biology, 8 (1975): 12-30.

[5] F. Brauer,A. C. Soudack, Coexistence properties of some predator-prey systems under constant rate harvesting and stocking, J. Math. Biol., 12 (1981): 101-114.

[6] F. Brauer,A. C. Soudack, Stability regions in predator-prey systems with constant-rate prey harvesting, J. Math. Biol., 8 (1979): 55-71.

[7] C. W. Clark, Mathmatics Bioeconomics, The Optimal Management of Renewable Resources Second edition, Pure and Applied Mathematics (New York), A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1990.

[8] E. Conway,R. Gardner,J. Smoller, Stability and bifurcation of steady-state solutions for predator-prey equations, Adv. Appl. Math., 3 (1982): 288-334.

[9] E. N. Dancer, On positive solutions of some pairs of differential equations, Trans. Amer. Math. Soc., 284 (1984): 729-743.

[10] J. Dugundji, An extension of Tietze's theorem, Pacific J. Math., 1 (1951): 353-367.

[11] R. A. Fisher, The wave of advance of advantageous genes, Ann. Eugenics, 7 (1937): 353-369.

[12] K. Q. Lan, Multiple positive solutions of semi-positone Sturm-Liouville boundary value problems, Bull. London Math. Soc., 38 (2006): 283-293.

[13] K. Q. Lan, Positive solutions of semi-positone Hammerstein integral equations and applications, Commun. Pure Appl. Anal., 6 (2007): 441-451.

[14] K. Q. Lan, Eigenvalues of semi-positone Hammerstein integral equations and applications to boundary value problems, Nonlinear Anal., 71 (2009): 5979-5993.

[15] K. Q. Lan, Multiple positive solutions of semilinear differential equations with singularities, J. London Math. Soc., 63 (2001): 690-704.

[16] K. Q. Lan, Multiple positive solutions of Hammerstein integral equations with singularities, Differential Equations Dynam. Systems, 8 (2000): 175-192.

[17] K. Q. Lan,C. R. Zhu, Phase portraits of predator-prey systems with harvesting rates, Discrete Contin. Dyn. Syst. Ser. A., 32 (2012): 901-933.

[18] K. Q. Lan,J. R. L. Webb, Positive solutions of semilinear differential equations with singularities, J. Differential Equations, 148 (1998): 407-421.

[19] L. G. Li, Coexistence theorems of steady states for predator-prey interacting systems, Trans. Amer. Math. Soc., 305 (1988): 143-166.

[20] D. Ludwig,D. C. Aronson,H. F. Weinberger, Spatial patterning of the spruce budworm, J. Math. Biology, 8 (1979): 217-258.

[21] R. Ma, Positive solutions for semipositone (k, n-k) conjugate boundary value problems, J. Math. Anal. Appl., 252 (2000): 220-229.

[22] M. G. Neubert, Marine reserves and optimal harvesting, Ecol. Lett., 6 (2003): 843-849.

[23] A. Okubo, Diffusion and Ecological Problems: Mathematical Models. An Extended Version of the Japanese Edition, Ecology and Diffusion Translated by G. N. Parker. Biomathematics, 10. Springer-Verlag, Berlin-New York, 1980.

[24] S. Oruganti,J. Shi,R. Shivaji, Diffusive equations with constant yield harvesting, Ⅰ: Steady states, Trans. Amer. Math. Soc., 354 (2002): 3601-3619.

[25] L. Roques,M. D. Chekroun, On population resilience to external perturbations, SIAM J. Appl. Math., 68 (2007): 133-153.

[26] J. G. Skellam, Random dispersal in theoretical populations, Biometrika, 38 (1951): 196-218.

[27] D. Xiao,L. S. Jennings, Bifurcations of a ratio-dependent predator-prey system with constant rate harvesting, SIAM J. Appl. Math., 65 (2005): 737-753.

[28] Z. Zhao, Positive solutions of semi-positone Hammerstein integral equations and applications, Appl. Math. Comput., 219 (2012): 2789-2797.

[29] C. R. Zhu,K. Q. Lan, Phase portraits, Hopf bifurcations and limit cycles of Leslie-Gower predator-prey systems with harvesting rates, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010): 289-306.

Copyright Info: © 2017, Kunquan Lan, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved